Mirena Dandruff, Distraction, Scalpacin, Winter Time, Alot
Posted over a year ago
Has anyone suffered severe dandruff and itchy scalp, to the point of distraction like???
Plainfieldmomma - I do usually in the winter time. I had to go buy some Scalpacin. That did help alot with the itching. Still get some flakes though.
Amazingbabe - Thank you for your reply, i don't have any hair loss but the itch and flaky scalp is awful every time i move my head it is like a snow fall, i really hate it. I have most of the other side effects aswell but not too many seem to mention the scalp or else they just have'nt linked it to the mirena yet, It is the most terrible device ever what can people do to stop this?? I am now taking tablets for the rest of my life for an underactive thyroid and thats only since the mirena aswell?????
Cynthiaramirez - I have had itchy dry scalp. I've even bought the head and shoulders shampoo to no avail. I posted a while back but here I am again. I am getting this thing taken out tomorrow morning. I will post again tomorrow evening then again in a few months.
Raenbows - YES, I have suffered from a dry, itchy scalp and didn't make the connection before now. Luckily I use organic hair products and take probiotic superfoods which I suppose has helped me to avoid hair loss. Thanks for sharing this question, just another important reason to get rid of this awful mirena!
Direstraits1981 - Yes, I suffered from dry itchy sore scalp. I had tiny pimples on it as well. Was at the doctor and she convinced me it was scalp psoriasis even though I'd never suffered from it before. She never linked it to the mirena. However when I started to get suss about my other symptoms, ie.weight gain, acne, metallic taste in my mouth and body itching, severe mood swings and stress etc. I got the mirena out, and, all the symptoms have gone, especially the hair and scalp problem. Am starting to feel human again!
Amazingbabe - I have got the mirena removed 4 weeks now and i feel so good since, i should have removed it long and ever ago... I have lost 9lbs in 4 weeks i knew it had to be the coil as i don't overeat and i go to the gym 3 times a week but had continued to put weight on... Everything is back to normal except my scalp but i am working on it , i have been to a dermatoligist and he says it is scalp psorisis and i am applying a gel at the moment hopefully it will work,, the psorisis on my body dissappeared about 3 days after getting the coil out...xoxoxox
Mediro - i have had an itchy scalp for about 3mths now and have only now figured out the link with the mirena coil. I have treated my hair for headlice 4 times in the last 2mths thinking that was what was causing it, now i know what it is. Im going to have to re-think my contraceptive options. This itching is driving me MAD!!!
Lovemypugs - I ran accross this today after suffering from dry, itchy, and severly flaky scalp since I got my mirena 7 yrs ago. I love the mirena as it takes away my mood swings, periods, and acne. The main issue I have had is that it has been difficult for me to lose weight since I got it. And just today it dawned on me that maybe the mirena is the reason my scalp has been like this since I've been experiencing the scalp issues since I got it. Now my hair is starting to thin in the front crown area i think because of all the work/harshness I have to do every 3 days in order to counter the flakes. I have to take a fine tooth comb and descale my scalp in sections...then shake out all of the flakes but flipping my hair upside down and just using my hands to shake the flakes onto a towel...then put olive and tea tree oil on the scalp in the crown area...then let it treat it over night so it moisturizes...then wash it the next morning...I have to do this every 3 days and it works wonders...but its such a hassle and i still have to use scalpicin in between once in a while to combat the itch...I am going to see a dermatologist soon to see what can be done as well. I don't want to lose my mirena but I'm also not willing to lose my hair.